Alert archive / New York / Heat Advisories in 2021
Heat Advisory 9, NWS Binghamton, NY
NWS Binghamton, NY issued this heat advisory at Aug 25, 2021, 3:13 PM EDT for 14 counties in New York. It took effect at Aug 26, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 3:13 PM EDT (19:13 UTC)
- In effect from
- Aug 26, 2021, 11:00 AM EDT
- Expired
- Aug 26, 2021, 6:58 PM EDT
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 53 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958 WWUS71 KBGM 251913 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 313 PM EDT Wed Aug 25 2021 NYZ009-015>018-022>025-036-037-044-045-055-056-261915- /O.NEW.KBGM.HT.Y.0009.210826T1500Z-210826T2300Z/ /O.CON.KBGM.HT.Y.0008.000000T0000Z-210825T2300Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Tioga-Broome- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Owego, Waverly, and Binghamton 313 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... * WHAT...Heat index values up to 98 expected through this evening. Heat index values up to 99 expected Thursday. * WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, Onondaga, Steuben, Schuyler, Chemung, Tompkins, Madison, Southern Oneida, Cortland, Chenango, Tioga and Broome counties. * WHEN...For the first Heat Advisory, until 7 PM EDT this evening. For the second Heat Advisory, from 11 AM to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
036 WWUS71 KBGM 260124 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 924 PM EDT Wed Aug 25 2021 NYZ009-015>018-022>025-036-037-044-045-055-056-262300- /O.CON.KBGM.HT.Y.0009.210826T1500Z-210826T2300Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Tioga-Broome- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Owego, Waverly, and Binghamton 924 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... * WHAT...Heat index values up to 99 expected. * WHERE...Seneca, Tioga, Broome, Northern Oneida, Cortland, Onondaga, Tompkins, Chenango, Chemung, Madison, Southern Oneida, Steuben, Yates, Schuyler and Southern Cayuga counties. * WHEN...From 11 AM to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
468 WWUS71 KBGM 260721 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 321 AM EDT Thu Aug 26 2021 NYZ009-015>018-022>025-036-037-044-045-055-056-262300- /O.CON.KBGM.HT.Y.0009.210826T1500Z-210826T2300Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Tioga-Broome- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Owego, Waverly, and Binghamton 321 AM EDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values of 95 to 100 expected. * WHERE...Seneca, Tioga, Broome, Northern Oneida, Cortland, Onondaga, Tompkins, Chenango, Chemung, Madison, Southern Oneida, Steuben, Yates, Schuyler and Southern Cayuga counties. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
652 WWUS71 KBGM 262258 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 658 PM EDT Thu Aug 26 2021 NYZ009-015>018-022>025-036-037-044-045-055-056-270000- /O.CAN.KBGM.HT.Y.0009.000000T0000Z-210826T2300Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Tioga-Broome- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Owego, Waverly, and Binghamton 658 PM EDT Thu Aug 26 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM THIS EVENING... Temperatures will continue to cool this evening with heat indices falling back into the 80s. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this heat advisory went out at Aug 25, 1:18 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 25, 1:18 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
118 PM EDT Wed Aug 25 2021
.SYNOPSIS...
Hot and humid conditions are anticipated under mostly sunny
skies today. Hot and humid conditions are expected once again
tomorrow, however, scattered afternoon shows and thunderstorms
may bring relief for some. Isolated to scattered afternoon
thunderstorms look to become a daily occurrence into the
weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
1230 PM Update...
Temps were updated based on the latest obs. This did result in
a minor adjustment for today's highs, with a degree decrease
for some. The elevated smoke overhead could still have an impact
on reaching the highs for parts of CNY. SYR is the warm spot
right now at 87. PoPs were updated through early tomorrow
afternoon. Limited coverage of PoPs this evening to far western
Southern Tier and Finger Lakes regions. Beyond this evening,
minor changes were made with no significant changes.
855 AM Update...
Temps, winds, and sky cover were touched up through the morning
hours based on the latest obs, resulting in only minor changes.
PoPs were left untouched for now. Most model guidance this
morning is showing a dry day for the region, though an isolated
shower/storm or two cannot be totally ruled out.
345 AM Update...
Hot and humid conditions are expected today with high pressure
centered over the region. Most urban areas across Central NY
should see heat indices above 95F this afternoon and a heat
advisory remains in effect for all NY Counties except Otsego,
Delaware and Sullivan County.
There could be a few thunderstorms this evening as a weak
shortwave approaches from the west. Current thinking is that any
storms will probably be west of the I81 corridor, but there is
still some uncertainty on the eastward extent of these storms.
Timing will be everything, as the wave may not enter western NY
until this evening after the peak heating hours.
Thursday will be another hot one, but thunderstorms will
probably be more likely during the afternoon hours. However,
some spots may briefly hit heat advisory criteria, but any
thunderstorms that occur will quickly cool things off. For now,
have held off issuing another advisory for Thursday due to the
possibility of some cloud cover and afternoon thunderstorms, but
an advisory may be needed at a later time.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
345 AM update...
There will be a flat upper level ridge across our area through the
short term period. However, weak waves riding across the top of the
ridge and a stubborn surface boundary will be enough of a trigger
for daily shower and t'storm chances.
Thursday night: Instability lingers well into the evening and
overnight. There are some model differences on how fast the surface
convergence with front dropping south gets into our forecast area.
For now, have a slight chance for a shower/storm in the evening,
then drying out with patchy fog overnight in the humid air mass.
A nearly stationary surface frontal boundary then bisects our CNY
zones during the day on Friday, with some drier air slowly filtering
in from the north by afternoon. There remain model differences on
exactly where this boundary will set up, and therefore how much
instability will be present...especially south of the boundary where
dew points will still be in the upper 60s to low 70s. North of the
front, dew points should mix down to around 60 by afternoon. Kept
low chance PoPs in the forecast from the Twin Tiers south into NE PA
for scattered showers and isolated thunderstorms. Otherwise, it
should be partly sunny and still warm with highs in the upper 70s to
mid-80s for CNY, and mid to upper 80s in NE PA. Winds turn north-
northwest across the entire area by afternoon at 5-10 mph.
The boundary does not move much Friday night, so there will be a
slight chance to low end chance for a few more showers or an
isolated thunderstorm. Not as humid and a little cooler with lows in
the upper 50s to lower 60s.
The frontal boundary tries to lift back northeast as a warm front on
Saturday, but looks to get hung up along or just east of the I-81
corridor. East of the boundary the flow will be east-southeast and
may keep stubborn low clouds in place in the moist maritime air
mass. To the west of the boundary, expect a west-southwest flow with
much more instability and breaks of sunshine. There will be a rather
large temperature gradient in our CWA, with highs ranging from 80-85
west of I-81, with low to mid 70s east. There will also be a good
chance for showers and thunderstorms to develop west of the front
and slowly move east in the afternoon and evening hours. Warm and
humid Saturday night as the warm front lifts north and the upper
level ridge amplifies. It will be mostly cloudy with a low chance
for showers and t'storms.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
345 AM update...
The upper level ridge amplifies further on Sunday, with the ridge
axis moving overhead. A warm front remains draped across the region
at the surface, likely pushing northeast of our northern zones in
the afternoon. This will mean a return to partly sunny, warm and
humid conditions areawide, with still scattered showers and t'storms
possible in the unstable air mass. High reach the upper 70s to mid
80s across CNY and NE PA, with muggy dew points back around 70.
Remaining warm and humid Sunday night with chances for a few more
showers. Model guidance remains in fairly good agreement on the
timing of the next, stronger cold front on Monday. This will bring
likely PoPs for showers and t'storms to the entire forecast area by
Monday afternoon. Some of the storms could be strong and better
organized as we have plenty of instability and higher deep layer
shear, around 30 kts. Will need to keep a close watch on this
potential as we draw closer in time. Outside of the showers and
storms, it will be another partly sunny, warm and humid day with
highs 80-85 areawide.
Model guidance is slowly coming into better agreement, and
therefore increasing confidence that Tuesday and Wednesday will
feature mainly dry weather, under partly sunny skies and much
less warm/humid conditions. The cold front should pass through
Monday or Monday night...leaving behind more seasonable
temperatures for Tuesday and Wednesday. Some of the ensemble
members are still a bit slower with the frontal passage,
especially across NE PA...so will have to monitor trends for
future updates. If current timing holds, expect highs in the
mid-70s to low 80s and overnight lows back down into the mid-50s
to lower 60s.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
IFR conditions are expected for all terminals for this period.
The only exception is a brief period of restrictions at ELM due
to fog Thursday morning. While fog could form earlier than 09z,
MVFR visibility restrictions are expected around then. Below
IFR restrictions are possible as well as noted by the TEMPO
group. Fog should lift out after 13z and ELM will be back to
IFR.
There is a slight chance for isolated showers/storms this
evening, mainly for RME and SYR. However, confidence is too low
to include any precipitation in the TAFs.
Winds are expected to be light and variable throughout the
period.
Outlook...
Thursday Night through Sunday: Mainly VFR. A few afternoon and
evening showers or thunderstorms may cause brief restrictions,
and fog will be possible each morning.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Heat Advisory until 7 PM EDT this evening for NYZ009-015>018-
022>025-036-037-044-045-055-056.
&&
SYNOPSIS...BTL/MPK
NEAR TERM...BTL/BJT/MPK
SHORT TERM...MJM
LONG TERM...MJM
AVIATION...BTLHazardous weather outlook, Aug 25, 3:23 AM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 323 AM EDT Wed Aug 25 2021 NYZ046-057-062-PAZ038>040-043-044-047-048-072-260730- Otsego-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 323 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-022>025-036-037-044-045-055-056-260730- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Tioga-Broome- 323 AM EDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hot and humid conditions are expected once again Thursday with heat indices peaking in the upper 80s to mid 90s. A Heat Advisory may be needed for portions of central NY once again. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in New York, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.